Burning chest and bitter taste in my mouth. Never felt this before. Need advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

+IWillBe
Regular Member


Date Joined Dec 2010
Total Posts : 48
   Posted 1/25/2011 11:47 AM (GMT -6)   
Hi all,
 
ive suffer from acid reflux for 5+ years. But recently my gi specialist told me i have gastritis since i never feel the burn in my chest or esophagus.
 
But ever since i ran out of nexium 40 mg i have been taking omeprazole 20mg once a day for more than a week now. And for the first time im having acid reflux symptoms. I get severe burning im my stomach, along with a bitter sour taste in my mouth and burning in my chest.
 
What could be going on?
 
Thank you.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12403
   Posted 1/25/2011 6:20 PM (GMT -6)   
It sounds like your gastritis has gone full blown GERD.
Joy

judy02
Regular Member


Date Joined Jun 2010
Total Posts : 126
   Posted 1/26/2011 9:45 AM (GMT -6)   
I had more problems with reflux when on PPI's as well, personally I'd stop taking the Omeprazole, it doesn't sound like it's helping.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/26/2011 5:51 PM (GMT -6)   
Hey there,  good question for your physician re the medications. I have the reflux and burning in my throat at the same time.  I do use Prilosec as most of the time it helps me.
 
Each person is different so do follow up with that Dr.  :-)
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

linlou
Regular Member


Date Joined Mar 2004
Total Posts : 302
   Posted 1/27/2011 4:00 AM (GMT -6)   
Sounds like the Nexium 40mg worked better for you than the Prilosec 20mg does.
 
Not all acid reflux medications are alike. For a possible fast remedy, try taking Prilosec 20mg 2xday instead of just once. One in the morning when getting up and one in the early evening. Your doctor will tell you it won't hurt you to try it. Otherwise, call your doctor and see if you can go back to the Nexium. Good luck with your insurance company though. Mine only pays half the cost so I'm stuck with $175.00 a month, minus the $50.00 discount I get with the Purple Card that Astra Zenica (spelling?) offers immediately on-line.
 
Unfortunately, with all illnesses, you go through a trial and error period where you try "everything in the medicine cabinet" before you find the "magic pill" that works for you. I've had AR for over 20 years and I've tried them all.
If I didn't have humor to help fight the disease, I'd spend the rest of my life in tears.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 22, 2014 11:31 PM (GMT -6)
There are a total of 2,249,003 posts in 250,178 threads.
View Active Threads


Who's Online
This forum has 157427 registered members. Please welcome our newest member, fengyan.
334 Guest(s), 11 Registered Member(s) are currently online.  Details
MissGigi, pictureofhealth, THE HAPPY TURTLE, Tigerfan53, rocckyd, PrayingForAMiracle, kiptyn, strongwarrior101, Dreadsteel, Buzzbomb, Manda30


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer